MAUDE Adverse Event Report: SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. PORT-A-CATH IMPLANTABLE ACCESS SYSTEM; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. PORT-A-CATH IMPLANTABLE ACCESS SYSTEM; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 21-4483-24
Medical Device Problem Codes Fluid/Blood Leak (1250); Fracture (1260)
Health Effect - Clinical Codes Extravasation (1842); Localized Skin Lesion (4542)
Date of Event 01/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that there was an extravasation due to a double tear, 10cm from the port chamber.The patient developed sub clavicular swelling, plus infection as part of the follow-up, small extravasation, not excluding the chemotherapy.The first symptom developed on (b)(6) 2024.The event occurred during chemotherapy and the product was handled by the personnel.The port was changed on (b)(6) 2025 and another one was installed for the residual infection.As a result of the incident, the patient was subjected to topical open wound treatment, port removal, ab-therapy and was admitted to the (b)(6) hospital between (b)(6) 2025.The event caused a delay in the palliative chemotherapy.
 
Additional Manufacturer Narrative
E1 phone number: (b)(6).B3: date of event is unknown; no information has been provided to date.H3, other: device has not been returned to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
No device was received for investigation.Therefore, we are unable to determine the reported complaint.If we receive the device, we will reopen the investigation for further evaluations.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.

Brand Name
PORT-A-CATH IMPLANTABLE ACCESS SYSTEM
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key21333388
Report Number9617604-2025-00109
Device Sequence Number7865851
Product Code LJT
UDI-Device Identifier10610586032776
UDI-Public(01)10610586032776(17)281013(10)4434248
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K072657
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number21-4483-24
Device Lot Number4434248
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2025
Supplement Date Received by Manufacturer02/21/2025
Initial Report FDA Received Date02/07/2025
Supplement Report FDA Received Date03/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown